Michigan, 2017High Wind in Michigan, March 7, 2017
March 7, 2017 · NWS APX · 2 events in 2 counties and zones
Low pressure in south central Canada pushed a cold/occluded front across northern Michigan early on the 7th. Strong winds occurred behind the front, with a few places (Pellston, Ossineke) seeing measured gusts to around 60 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure in south central Canada pushed a cold/occluded front across northern Michigan early on the 7th. Strong winds occurred behind the front, with a few places (Pellston, Ossineke) seeing measured gusts to around 60 mph. Gusts of 45 to 55 mph were very common across all of northern Michigan. Another strong wind event occurred on the 8th, with 40 to 55 mph gusts common, though with no gusts approaching 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Mar 7, 9:16 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 7, 9:16 AM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
916 AM EST Tue Mar 7 2017
.UPDATE...
Issued at 915 AM EST Tue Mar 7 2017
One intense area of low pressure (~973mbs) continues to
spin north across central Manitoba. Attendant cold front making
rapid east progress across our area this morning. Not a ton of
temperature change initially behind this front, although low level
moisture drops off significantly. Area of deeper moisture running
well ahead of the front, with onset of mid level dry air putting a
rapid end to any lingering shower threat well before actual cold
front arrival.
Above trends set to continue today, with diurnal temperature
response more than muted by intensifying cold air advection.
Temperatures should see a slow downward trend the remainder of the
day. Far bigger story will be those gusty winds, with intense
pressure gradient already supporting frequent wind gusts exceeding
35 mph, and locally much higher gusts in the exposed areas near Lake
Michigan. Wind advisories look excellent, and not seeing much need
for any further inland extension. Will of course continue to monitor.
&&
.NEAR TERM...(Today and Tonight)
Issued at 346 AM EST Tue Mar 7 2017
...Showers and storms through this morning...
High Impact Weather Potential...Thunderstorms this morning
although severe storms are not anticipated. Strong winds this
afternoon.
Pattern Synopsis/Forecast...Energetic short wave trough/strong
upper jet core is advancing through the midwest into the western
Great Lakes this morning. Attending occluding surface low analyzed
over SW Manitoba with occluding/cold front arcing down through the
midwest. Strong warm advection, coupled with upper level divergence
and steep lapse rates aloft ahead of the low, has produced an
expanding area of showers and thunderstorms working through the
region overnight. A decent light show and brief heavy rain, but
thunderstorms have remained sub severe. Upstream, another long
narrow line of strong- severe storms (QLCS) stretches from the
midwest into the central plains, and pushing eastward overnight.
Northern end of the line (across Wisconsin) has weakened
substantially overnight.
Today...Ongoing batch of showers/storms as well as upstream decaying
batch of showers/storms on the northern end of the main line will
push eastward through the CWA this morning. Radar and guidance
timing all suggest showers/storms will exit eastward out of the
CWA by mid to late morning and have added more timing detail to
inherited forecast accordingly. Cold/occluded front will follow
closely, pushing eastward through the region through midday with
gusty SW winds and cooler air flowing into the state through the
afternoon (daytime highs anticipated this morning). But the good
news, satellite imagery reveals strong drying/clearing behind the
front upstream. And with only marginally colder temps/minimal lake
response, most areas should see a fair amount of sunshine.
Winds: NAM/HRRR guidance show a period of 40 to 50 knot low level
winds behind the front, cold advection and a deepening mixed
layer, which suggest gusts pushing wind advisory criteria
particularly along the Lake MI shoreline counties. Upon
collaboration with GRR, will put the northern lower MI shoreline
counties into a wind advisory for much of the day.
Tonight: Upper level closed low centered over Ontario continues to
spread into the western lakes region. Pocket of coldest air aloft
(-35C at 500 MB) actually slides across northern Michigan tonight
resulting in some very steep lapse rates aloft and a very deep
EML. Interestingly, guidance (particularly the Hi-Res ARW/NMM
solutions) want to fire off a thin line of convection along and
ahead of a secondary surface trough over Wisconsin which slides
up into the area later this evening and overnight. Was tempted to
introduce some lower end pops into the forecast, but held off
given the overall dry atmosphere through tonight. Day crew may
want to take another look at that potential.
&&
.SHORT TERM...(Wednesday through Thursday night)
Issued at 346 AM EST Tue Mar 7 2017
...Windy and turning colder...
High Impact Weather Potential...Gusty winds will continue into
Wednesday, possibly in excess of 40 mph.
Pattern Synopsis/Forecast...Another cold front will drop southeast
across northern Michigan on Wednesday, bringing a shot of colder air
to the region. Persistent CAA will lead to steep low level lapse
rates and efficient boundary layer mixing to nearly 700mb. This will
allow for another windy day, with winds shifting to the west behind
the front (more details below). The deep upper trough over the Upper
Great Lakes will be lifting into Eastern Canada through the day,
with some PVA expected over northern MI. This, as well as the front,
may trigger some snow showers during the day, but low level moisture
looks limited. The influx of colder air aloft (850mb temps dropping
through the day to around -16C near and north of the Straits by Wed
evening) combined with steep low level lapse rates and will lead to
some lake effect snow showers. LES looks most likely across eastern
Upper given the long WNW fetch off Lake Superior. Low level RH will
start to drop off Wednesday night as a strong Canadian high pressure
ridge builds into the Upper Midwest, so expect LES chances over
eastern Upper to gradually diminish (but not shut off completely)
overnight into Thursday. With increasing subsidence under the
building high, expect cloud cover to decrease over northern Lower
during the day Thursday. Temperatures will be seasonal on Wednesday
but will drop a tad below normal by Thursday.
Primary Forecast Concerns...Wind gusts on Wednesday will be the main
forecast concern. U-wind component at 925mb will be 2 to 3 standard
deviations above the mean through the day. Both GEFS and SREF
ensemble means show 10m winds slightly stronger on Wednesday than
Tuesday. Also, a dProg/dt of SREF plume means shows 10m winds on
Wednesday trending slightly stronger over the last couple runs. So,
confidence is increasing in another windy day with gusts a bit
stronger than Tuesday, some likely in excess of 40 mph especially
near Lakes Michigan and Superior. Will let day shift evaluate if a
wind headline will be needed for some of our counties on Wednesday.
.LONG TERM...(Thursday night through Monday)
Issued at 346 AM EST Tue Mar 7 2017
High Impact Weather Potential...Minimal.
Cold with some lake effect snow showers aptly summarizes the long
term forecast period. Beginning Thursday night into Friday, a surge
of Arctic air will plunge into the northern US, from the Northern
Plains all the way to the Northeast. 850mb temperatures will drop to
2 to 3 standard deviations below the mean on Friday, dropping to -20
to -25C over northern Michigan Friday afternoon. GEFS plumes for
850mb temperatures show not much spread, so pretty high confidence
in a cold end to the week for early March as the Canadian high
builds into the area. Friday night will be the coldest period with
interior lows in the single digits. Temperatures will then slowly
moderate heading through the weekend into early next week.
Persistent northwesterly flow thanks to the slow-moving high
combined with the anomalous cold airmass will set the stage for
potential lake effect snow showers Thursday night through Saturday
night. This would mainly affect eastern Upper and the Tip of the
Mitt given better fetch off Lake Superior. Moisture will be the
limiting factor, as it looks marginal at best for most of the time.
There will likely be some accumulation, but not expecting any
significant amounts at this time. A clipper system is progged to
move through the region on Monday, bringing a better chance for more
widespread snow across the area.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 633 AM EST Tue Mar 7 2017
Showers and thunderstorms have largely exited east of the region
at this point. Pockets of MVFR cigs remain across northern lower
Michigan early this morning. But strong drying will lead to
diminishing cloud cover as we go through the day and return to VFR
conditions.
Winds will be an issue however. Gusty SW winds will develop this
morning and continue through much of the day. Expect gusts running
30 to 40 mph today with the strongest winds near the Lake Michigan
coast (MBL/PLN). Winds will diminish some heading into tonight.
However, LLWS will remain an issue through the night as strong winds
aloft continue.
&&
.MARINE...
Issued at 346 AM EST Tue Mar 7 2017
Cold front will slip through the region this morning followed by a
period of gusty winds and gale force gusts through today. Winds
may slacken off tonight...but will increase again heading into
Wednesday. Gale warnings will remain in place through Wednesday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY until 4 PM EST this afternoon for MIZ016-019-020-
025-031.
LH...GALE WARNING until 7 PM EST Wednesday for LHZ345>349.
LM...GALE WARNING until 7 PM EST Wednesday for LMZ323-341-342-344>346.
LS...NONE.
&&
UPDATE...MSB
NEAR TERM...TBA
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...TBA
MARINE...TBAHazardous weather outlook, Mar 7, 10:55 AM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1055 AM EST Tue Mar 7 2017
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-081600-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1055 AM EST Tue Mar 7 2017
This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.
.DAY ONE...Rest of today and tonight.
Gusty southwest winds persist into the afternoon. Strongest winds
will impact the Lake Michigan shoreline areas. Please see ongoing
wind advisory for details.
Gale force gusts are expected to develop across the Lake Michigan
and Lake Huron nearshore areas today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Gusty winds will again be found across the region on Wednesday.
Strongest winds will primarily impact northwest lower Michigan
with gusts to around 45 mph.
Gale force gusts will persist on the Great Lakes through
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:
Online: weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord
&&
For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Mar 7, 6:37 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
637 AM EST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM NON-TSTM WND GST 1 SW FRANKFORT 44.63N 86.25W
03/07/2017 M55 MPH LMZ346 MI MESONET
MESONET STATION FRANKFORT /XFLT/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0340 AM NON-TSTM WND GST 1 WNW MANISTEE 44.25N 86.35W
03/07/2017 M54 MPH MANISTEE MI MESONET
MESONET STATION MANISTEE /MEEM4/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0412 AM NON-TSTM WND GST 1 ENE ELBERTA 44.63N 86.21W
03/07/2017 M46 MPH BENZIE MI AWOS
AWOS STATION FRANKFORT /FKS/. THE DURATION
OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0600 AM NON-TSTM WND GST 1 SE GREILICKVILLE 44.79N 85.63W
03/07/2017 M44 MPH LMZ323 MI MESONET
MESONET STATION GREILICKVILLE /XELM/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0306 AM NON-TSTM WND GST 1 SSW MANISTEE 44.23N 86.34W
03/07/2017 M40 MPH MANISTEE MI MESONET
MESONET STATION 1 SSW MANISTEE /D9113/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0526 AM NON-TSTM WND GST 3 E PARKDALE 44.27N 86.25W
03/07/2017 M38 MPH MANISTEE MI AWOS
AWOS STATION MANISTEE COUNTY-BLACKER AIRPORT
/MBL/. THE DURATION OF THE NON-TSTM WND GST
EVENT WAS 24 HOURS.
&&
SWRLocal storm report, Mar 7, 8:56 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
856 AM EST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM NON-TSTM WND GST 1 SW FRANKFORT 44.63N 86.25W
03/07/2017 M55 MPH LMZ346 MI MESONET
MESONET STATION FRANKFORT /XFLT/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0340 AM NON-TSTM WND GST 1 WNW MANISTEE 44.25N 86.35W
03/07/2017 M54 MPH MANISTEE MI MESONET
MESONET STATION MANISTEE /MEEM4/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0808 AM NON-TSTM WND GST 1 NNE LELAND 45.02N 85.76W
03/07/2017 M53 MPH LMZ344 MI MESONET
MESONET STATION LELAND /XLEL/. THE DURATION
OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0810 AM NON-TSTM WND GST 1 SE GREILICKVILLE 44.79N 85.63W
03/07/2017 M52 MPH LMZ323 MI MESONET
MESONET STATION GREILICKVILLE /XELM/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0834 AM NON-TSTM WND GST 2 N CADILLAC 44.28N 85.42W
03/07/2017 M46 MPH WEXFORD MI AWOS
AWOS STATION CADILLAC /CAD/. THE DURATION OF
THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0412 AM NON-TSTM WND GST 1 ENE ELBERTA 44.63N 86.21W
03/07/2017 M46 MPH BENZIE MI AWOS
AWOS STATION FRANKFORT /FKS/. THE DURATION
OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0736 AM NON-TSTM WND GST 1 SW BEAVER ISLAND 45.69N 85.57W
03/07/2017 M45 MPH CHARLEVOIX MI AWOS
AWOS STATION BEAVER ISLAND /SJX/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0733 AM NON-TSTM WND GST 3 E PARKDALE 44.27N 86.25W
03/07/2017 M44 MPH MANISTEE MI AWOS
AWOS STATION MANISTEE COUNTY-BLACKER AIRPORT
/MBL/. THE DURATION OF THE NON-TSTM WND GST
EVENT WAS 24 HOURS.
0654 AM NON-TSTM WND GST 1 ESE ROSCOMMON COUNTY 44.35N 84.67W
03/07/2017 M44 MPH ROSCOMMON MI ASOS
ASOS STATION ROSCOMMON COUNTY AIRPORT /HTL/.
THE DURATION OF THE NON-TSTM WND GST EVENT
WAS 24 HOURS.
0850 AM NON-TSTM WND GST 1 WSW IRONTON 45.26N 85.22W
03/07/2017 M43 MPH CHARLEVOIX MI MESONET
MESONET STATION IRONTON /D7501/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0818 AM NON-TSTM WND GST 1 NW WATERS 44.91N 84.72W
03/07/2017 M43 MPH OTSEGO MI MESONET
MESONET STATION 1 WNW WATERS /D5664/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0707 AM NON-TSTM WND GST 1 SSW MANISTEE 44.23N 86.34W
03/07/2017 M43 MPH MANISTEE MI MESONET
MESONET STATION 1 SSW MANISTEE /D9113/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0800 AM NON-TSTM WND GST 7 NNE NORTHPORT 45.21N 85.55W
03/07/2017 M43 MPH LEELANAU MI MESONET
MESONET STATION 6 NE NORTHPORT /GTLM4/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0723 AM NON-TSTM WND GST 1 SW GAYLORD 45.02N 84.70W
03/07/2017 M39 MPH OTSEGO MI ASOS
ASOS STATION OTSEGO COUNTY AIRPORT /GLR/.
THE DURATION OF THE NON-TSTM WND GST EVENT
WAS 24 HOURS.
0636 AM NON-TSTM WND GST 11 ESE GOETZVILLE 45.99N 83.90W
03/07/2017 M37 MPH LSZ322 MI BUOY
BUOY STATION 11 ESE GOETZVILLE /DTLM4/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0754 AM NON-TSTM WND GST 1 NNW AU SABLE 44.42N 83.35W
03/07/2017 M36 MPH IOSCO MI AWOS
AWOS STATION WURTSMITH AFB /OSC/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0603 AM NON-TSTM WND GST 1 SSE KINROSS 46.25N 84.47W
03/07/2017 M36 MPH CHIPPEWA MI AWOS
AWOS STATION CHIPPEWA COUNTY INTERNATIONAL
AIRPORT /CIU/. THE DURATION OF THE NON-TSTM
WND GST EVENT WAS 24 HOURS.
0848 AM NON-TSTM WND GST 1 SSE PETOSKEY 45.36N 84.95W
03/07/2017 M36 MPH EMMET MI MESONET
MESONET STATION PETOSKEY /AS614/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
&&
SWRLocal storm report, Mar 7, 10:12 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1012 AM EST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM NON-TSTM WND GST 1 NNE LELAND 45.02N 85.76W
03/07/2017 M54 MPH LMZ344 MI MESONET
MESONET STATION LELAND /XLEL/. THE DURATION
OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0810 AM NON-TSTM WND GST 1 SE GREILICKVILLE 44.79N 85.63W
03/07/2017 M52 MPH LMZ323 MI MESONET
MESONET STATION GREILICKVILLE /XELM/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0913 AM NON-TSTM WND GST 3 E ODEN 45.42N 84.79W
03/07/2017 M51 MPH EMMET MI MESONET
MESONET STATION 2 E ODEN /E7833/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0840 AM NON-TSTM WND GST 7 NNE NORTHPORT 45.21N 85.55W
03/07/2017 M50 MPH LEELANAU MI MESONET
MESONET STATION 6 NE NORTHPORT /GTLM4/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0941 AM NON-TSTM WND GST 1 SW GAYLORD 45.02N 84.70W
03/07/2017 M49 MPH OTSEGO MI ASOS
ASOS STATION OTSEGO COUNTY AIRPORT /GLR/.
THE DURATION OF THE NON-TSTM WND GST EVENT
WAS 24 HOURS.
0855 AM NON-TSTM WND GST 2 N CADILLAC 44.28N 85.42W
03/07/2017 M49 MPH WEXFORD MI AWOS
AWOS STATION CADILLAC /CAD/. THE DURATION OF
THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0946 AM NON-TSTM WND GST 1 NW PELLSTON 45.57N 84.80W
03/07/2017 M48 MPH EMMET MI ASOS
ASOS STATION PELLSTON RGNL AIRPORT OF EMMET
COUNTY /PLN/. THE DURATION OF THE NON-TSTM
WND GST EVENT WAS 24 HOURS.
1002 AM NON-TSTM WND GST 1 ESE ROSCOMMON COUNTY 44.35N 84.67W
03/07/2017 M48 MPH ROSCOMMON MI ASOS
ASOS STATION ROSCOMMON COUNTY AIRPORT /HTL/.
THE DURATION OF THE NON-TSTM WND GST EVENT
WAS 24 HOURS.
0943 AM NON-TSTM WND GST 1 SSE PETOSKEY 45.36N 84.95W
03/07/2017 M46 MPH EMMET MI MESONET
MESONET STATION PETOSKEY /AS614/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0900 AM NON-TSTM WND GST MACKINAW CITY 45.78N 84.73W
03/07/2017 M46 MPH CHEBOYGAN MI BUOY
BUOY STATION MACKINAW CITY /MACM4/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0954 AM NON-TSTM WND GST 3 WNW CHEBOYGAN 45.65N 84.53W
03/07/2017 M46 MPH CHEBOYGAN MI AWOS
AWOS STATION CHEBOYGAN /SLH/. THE DURATION
OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0412 AM NON-TSTM WND GST 1 ENE ELBERTA 44.63N 86.21W
03/07/2017 M46 MPH BENZIE MI AWOS
AWOS STATION FRANKFORT /FKS/. THE DURATION
OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0915 AM NON-TSTM WND GST MACKINAC ISLAND 45.87N 84.64W
03/07/2017 M46 MPH MACKINAC MI AWOS
AWOS STATION MACKINAC ISLAND /MCD/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0736 AM NON-TSTM WND GST 1 SW BEAVER ISLAND 45.69N 85.57W
03/07/2017 M45 MPH CHARLEVOIX MI AWOS
AWOS STATION BEAVER ISLAND /SJX/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0934 AM NON-TSTM WND GST 1 SW CHARLEVOIX 45.30N 85.27W
03/07/2017 M45 MPH CHARLEVOIX MI AWOS
AWOS STATION CHARLEVOIX /CVX/. THE DURATION
OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0733 AM NON-TSTM WND GST 3 E PARKDALE 44.27N 86.25W
03/07/2017 M44 MPH MANISTEE MI AWOS
AWOS STATION MANISTEE COUNTY-BLACKER AIRPORT
/MBL/. THE DURATION OF THE NON-TSTM WND GST
EVENT WAS 24 HOURS.
0850 AM NON-TSTM WND GST 1 WSW IRONTON 45.26N 85.22W
03/07/2017 M43 MPH CHARLEVOIX MI MESONET
MESONET STATION IRONTON /D7501/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0818 AM NON-TSTM WND GST 1 NW WATERS 44.91N 84.72W
03/07/2017 M43 MPH OTSEGO MI MESONET
MESONET STATION 1 WNW WATERS /D5664/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0707 AM NON-TSTM WND GST 1 SSW MANISTEE 44.23N 86.34W
03/07/2017 M43 MPH MANISTEE MI MESONET
MESONET STATION 1 SSW MANISTEE /D9113/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0907 AM NON-TSTM WND GST 1 SSE KINROSS 46.25N 84.47W
03/07/2017 M41 MPH CHIPPEWA MI AWOS
AWOS STATION CHIPPEWA COUNTY INTERNATIONAL
AIRPORT /CIU/. THE DURATION OF THE NON-TSTM
WND GST EVENT WAS 24 HOURS.
0946 AM NON-TSTM WND GST 1 SE TRAVERSE CITY 44.74N 85.58W
03/07/2017 M41 MPH GRAND TRAVERSE MI ASOS
ASOS STATION CHERRY CAPITAL AIRPORT /TVC/.
THE DURATION OF THE NON-TSTM WND GST EVENT
WAS 24 HOURS.
0907 AM NON-TSTM WND GST 2 SW GAYLORD 45.01N 84.70W
03/07/2017 M39 MPH OTSEGO MI MESONET
MESONET STATION 1 WSW GAYLORD /KGLR/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0917 AM NON-TSTM WND GST 1 S SAULT STE. MARIE 46.47N 84.37W
03/07/2017 M38 MPH CHIPPEWA MI ASOS
ASOS STATION SAULT STE MARIE /ANJ/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0904 AM NON-TSTM WND GST 4 WSW RACO 46.36N 84.80W
03/07/2017 M38 MPH CHIPPEWA MI MESONET
MESONET STATION 4 W RACO /RACM4/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0955 AM NON-TSTM WND GST 1 NNE BELLAIRE 44.99N 85.20W
03/07/2017 M37 MPH ANTRIM MI AWOS
AWOS STATION ANTRIM COUNTY AIRPORT /ACB/.
THE DURATION OF THE NON-TSTM WND GST EVENT
WAS 24 HOURS.
0930 AM NON-TSTM WND GST 1 NNW SAULT STE. MARIE 46.50N 84.37W
03/07/2017 M37 MPH CHIPPEWA MI BUOY
BUOY STATION 1 NNW SAULT STE. MARIE /SWPM4/.
THE DURATION OF THE NON-TSTM WND GST EVENT
WAS 24 HOURS.
0636 AM NON-TSTM WND GST 11 ESE GOETZVILLE 45.99N 83.90W
03/07/2017 M37 MPH LSZ322 MI BUOY
BUOY STATION 11 ESE GOETZVILLE /DTLM4/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0915 AM NON-TSTM WND GST MANCELONA 44.90N 85.07W
03/07/2017 M36 MPH ANTRIM MI MESONET
MESONET STATION MANCELONA /D3512/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0754 AM NON-TSTM WND GST 1 NNW AU SABLE 44.42N 83.35W
03/07/2017 M36 MPH IOSCO MI AWOS
AWOS STATION WURTSMITH AFB /OSC/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0934 AM NON-TSTM WND GST 2 W CONWAY 45.42N 84.91W
03/07/2017 M36 MPH EMMET MI AWOS
AWOS STATION HARBOR SPRINGS MUNI /MGN/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0955 AM NON-TSTM WND GST 2 NNW GRAYLING 44.68N 84.73W
03/07/2017 M36 MPH CRAWFORD MI AWOS
AWOS STATION GRAYLING /GOV/. THE DURATION OF
THE NON-TSTM WND GST EVENT WAS 24 HOURS.
0733 AM NON-TSTM WND GST 5 S CATHRO 45.08N 83.56W
03/07/2017 M35 MPH ALPENA MI ASOS
ASOS STATION PHELPS COLLINS FIELD /APN/. THE
DURATION OF THE NON-TSTM WND GST EVENT WAS
24 HOURS.
0955 AM NON-TSTM WND GST 1 SSW ROGERS CITY 45.41N 83.81W
03/07/2017 M35 MPH PRESQUE ISLE MI AWOS
AWOS STATION ROGERS CITY /PZQ/. THE DURATION
OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
&&
SWRHigh Wind, Emmet
- When
- March 7, 12:00 PM EST to 3:00 PM EST
- Where
- Emmet forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 45.588, -84.981 (the zone’s center; the record gives no point)
The airport in Pellston had a measured gust of 61 mph. Spotty tree damage and power outages were reported.
High Wind, Alpena
- When
- March 7, 12:00 PM EST to 3:00 PM EST
- Where
- Alpena forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 45.064, -83.460 (the zone’s center; the record gives no point)
A spotter in Ossineke had a measured gust of 60 mph. Tree damage and multiple power outages were reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Michigan, March 7 to 8, 2017$1.0 million · 62 kt wind · 9 events
- Damaging Winds in Kentucky, March 7, 2017$202,000 · 83 kt wind · 6 events
- Damaging Winds in Missouri, March 7, 2017$230,000 · 74 kt wind · 2 events
- High Wind and Strong Wind in Colorado, March 7, 20171 injured · $100,000 · 81 kt wind · 11 events
- Tornado and Damaging Winds in Arkansas, March 7, 2017$130,000 · EF0 · 5 events
- Hail and Damaging Winds in Mississippi, March 7, 2017$65,000 · 1.5 in hail · 10 events
- Damaging Winds in Illinois, March 7, 2017$94,000 · 74 kt wind · 2 events
- High Wind in South Dakota, March 7, 201764 kt wind · 26 events
- High Wind and Strong Wind in Wisconsin, March 7 to 8, 20171 injured · $5,000 · 59 kt wind · 12 events
- High Wind in North Dakota, March 7, 201752 kt wind · 18 events
- Hail and Damaging Winds in Illinois, March 7, 2017$4,000 · 1 in hail · 15 events
- Heavy Snow in Idaho, March 7 to 10, 201714 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 690252, 690253.